Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Restlessness, stress, fatigue, headache, shivering in hands, asked to take beta cap. Long time medication safe?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
sir, actually i am having a lot of problems reated stress, like restlessness, fatigue, head ache and shivering of hands at some times etc.
I visited a doctor, a neurolegist, she suggested me to have beta cap 40 for a month and to report.
Is any problem having that medicine for a long time?
Professionally I am software egr. I need to have concentration and prescence of mind always.
Recently I read an article regarding ADHD in adults. Surprisingly all the symptes are matching to me. Do I have to take it seriously?
Posted Wed, 2 May 2012 in Anxiety and Stress
Answered by Dr. Aashish Raghu 32 minutes later

Thanks for the query.

Do you have any problem in vision during the time of headaches?
Any feeling of heart racing or palpitations frequently?

Regarding your problems as you mentioned you do feel stressed, fatigued, on and off headaches and tremors of hands. There could be various explanations for this clinical picture.

Considering stress, are you having trouble at the workplace. Is it highly demanding and takes most of your time, energy. Do you have trouble sleeping. If this is much of a problem you may need to find alternative workplace if possible. You may need help of a good Psychiatrist to rule out various problems like adjustment disorder, depression as well.

The few medical conditions which can also cause this condition are high thyroid hormones in blood, high adrenal hormones in blood, certain heart conditions as well. Since you have cleared few heart tests and also thyroid tests, other causes are more likely.

Your cholesterol is quite high. You will need to cut down on food cooked in coconut oil. Avoid fatty, oily, fried, sweet food. Eat plenty of fresh fruits and XXXXXXX leafy vegetables. Drink plenty of water. Do daily brisk walking exercise for 40 minutes. You may need additional medicine for your cholesterol if it is not controlled by diet and exercise modification.

The Neurologist has advised a medicine Betacap which is a non-selective beta-receptor blocking drug. It is known to reduce tremors, feelings of nervousness, restlessness, excessive sweating, stage fright and social anxiety by it's action in the body.

Headache may benefit as well in some cases depending on the cause. But before this medicine is taken you will need to be ruled out from suffering from any adrenal gland problem so kindly discuss with your Neurologist about it and get required advise, examination and/or investigations to rule it out.

There are few side effects of this drug like low blood pressure, slower heart rate, dizziness, swelling of feet, erectile dysfunction as well but not all symptoms may be seen in one perosn at a time so if you do develop any of these uncomfortable problems you will need to discuss with the Doctor to get dose adjustment and/or alternative drug therapy.

Regarding ADHD or Attention deficit hyperactive disorder in adults, many patients tend to continue with the problem of childhood ADHD into adulthood. It includes inability to maintain relationships, being accident prone, chaotic lifestyle, getting easily distracted, speaking or answering out of turn, drug and pleasure seeking as well. But organic symptoms like tremors, headaches, fatigue are usually not seen in ADHD. You may discuss this possibility with your Doctor especially if you have had such problem from childhood as well.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Follow-up: Restlessness, stress, fatigue, headache, shivering in hands, asked to take beta cap. Long time medication safe? 1 hour later
Thank you very much for the detailed reply.

Regarding the questions you asked,
1. "Do you have any problem in vision during the time of headaches?"
Ans: Not noticed. Have a short sight of -2.5, Had undergone a vision test two months back at Vasan eye care, they said no need to change spects.

2. "Any feeling of heart racing or palpitations frequently?"
Ans: Yes, very much. I can feel the heart beat almost always.

Answered by Dr. Aashish Raghu 12 minutes later

Thanks for your reply.

Frequent fast paced heart beat could suggest organic cause rather than just stress or anxiety although Generalised anxiety disorder also presents with fast heart beats but rather in certain situations.

You will need to get adrenal gland related hormone tests done as well before starting Betacap.

Try to take breaks while at work to minimise stress. Make time for family and friends.

Do Yoga, Pranayam for effective stress relief. Get 6-8 hours of sleep daily. If you have trouble with sleep you may need help of a good Psychiatrist.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor